AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 31   Next>  Last> 
Foundations of Free Noncommutative Function Theory
Dmitry S. Kaliuzhnyi-Verbovetskyi, Drexel University, Philadelphia, PA, and Victor Vinnikov, Ben Gurion University of the Negev, Beer Sheva, Israel
cover
SEARCH THIS BOOK:

Mathematical Surveys and Monographs
2014; 183 pp; hardcover
Volume: 199
ISBN-10: 1-4704-1697-2
ISBN-13: 978-1-4704-1697-3
List Price: US$77
Member Price: US$61.60
Order Code: SURV/199
[Add Item]

Request Permissions

In this book the authors develop a theory of free noncommutative functions, in both algebraic and analytic settings. Such functions are defined as mappings from square matrices of all sizes over a module (in particular, a vector space) to square matrices over another module, which respect the size, direct sums, and similarities of matrices. Examples include, but are not limited to, noncommutative polynomials, power series, and rational expressions.

Motivation and inspiration for using the theory of free noncommutative functions often comes from free probability. An important application area is "dimensionless" matrix inequalities; these arise, e.g., in various optimization problems of system engineering. Among other related areas are those of polynomial identities in rings, formal languages and finite automata, quasideterminants, noncommutative symmetric functions, operator spaces and operator algebras, and quantum control.

Readership

Graduate students interested in noncommutative analysis.

Powered by MathJax
Return to List  Item: 1 of 31   Next>  Last> 

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia